MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Model Number G17147
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an unknown procedure in which a cook silicone balloon hysterosalpingography injection catheter was used, that prior to patient contact, when filling the balloon it ruptured.It is unknown how the procedure was completed.It was reported that the patient did not experience any adverse effects due to this occurrence.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Event or Problem Description
No additional patient or event information has been received since the previous report was submitted on (b)(6) 2019.
 
Additional Manufacturer Narrative
Ec method code desc - 5: communication/interview (4111).Based upon the investigation, it was determined this is not a reportable event because there was no problem with the product and an adverse effect did not occur.No product malfunction or serious injury occurred.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, specifications, and quality control data.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Visual examination confirmed the catheter was received in unused condition.Several areas of damage were noted starting at the distal tip and continued to the lumen junction fitting.The damage was likely caused by the return shipping.Functional test was performed by inflating the balloon with air.Balloon inflated asymmetrically and held inflation steadily and deflated properly.A leak or rupture was not detected from the balloon or the fittings.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: instructions for using cook® silicone balloon hsg catheter hysterosalpingography "1.If desired, connect balloon catheter to a disposable tube (order number: j-det-115000)." "position a vaginal speculum within the vagina so the external cervical os can be visualized during catheter insertion." "3.Cleanse the cervix with appropriate cleansing solution." "4.Catheter tip is inserted through cervix and into uterus." "5.Fill the syringe with sterile saline solution.Eliminate air from the syringe." "6.To inflate the balloon, instill sterile saline solution." "7.Inject a small amount of contrast medium to check the position of the balloons." "8.If desired, deflate the balloon and using fluoroscopic control, advance the catheter along the course of the residual cervical contrast into the uterine cavity.When the catheter's position in the uterus is confirmed, reinflate balloon with sterile saline solution to the maximum volume." "9.Pull back gently on the catheter shaft to seat the inflated balloon against the internal cervical os." "10.Inject sufficient contrast medium to fluoroscopically visualize the uterine cavity and the fallopian tubes." "11.Deflate the balloon when the examination is complete and remove the catheter from the cervix." how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was returned for evaluation.Visual examination confirmed the catheter was received in unused condition.Several areas of damage was noted starting at the distal tip and continuing to the lumen junction fitting.Damage was likely caused during returned shipment.A functional test was performed by inflating the balloon with air.The balloon was inflated asymmetrically and observed to hold inflation steadily and to deflate properly.A leak or rupture was not detected from the balloon or the fittings.The investigation found there were no other complaints related to this lot number.There is no indication that a design related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.The complaint could not be confirmed based on evaluation of the returned device.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9218299
Report Number1820334-2019-02666
Device Sequence Number19359518
Product Code HES
UDI-Device Identifier00827002171473
UDI-Public(01)00827002171473(17)220117(10)9454243
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K891290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2022
Device Model NumberG17147
Device Catalogue NumberJ-CHSG-503000
Device Lot Number9454243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1